Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 24, 2007, 2:59 PM EDT for Miami-Dade County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2007, 2:59 PM EDT (18:59 UTC)
- Expired
- Jun 24, 2007, 3:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 24 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2480 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 241901
SVRMFL
FLC086-241945-
/O.NEW.KMFL.SV.W.0085.070624T1859Z-070624T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
259 PM EDT SUN JUN 24 2007
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAR SOUTHERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 345 PM EDT
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
THE HOMESTEAD MIAMI SPEEDWAY...AND MOVING SOUTH AT 15 MPH.
* THE STORM WILL AFFECT...
HOMESTEAD
CARD SOUND ROAD
US HIGHWAY 1 BETWEEN FLORIDA CITY AND KEY LARGO
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2549 8032 2554 8047 2518 8061 2528 8039
2537 8031
$$
MOLLEDA2 follow-up statements
000
WWUS52 KMFL 241912
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
311 PM EDT SUN JUN 24 2007
FLC086-241945-
/O.CON.KMFL.SV.W.0085.000000T0000Z-070624T1945Z/
MIAMI-DADE FL-
311 PM EDT SUN JUN 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR FAR SOUTHERN MIAMI-DADE COUNTY...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EASTERN SECTIONS OF HOMESTEAD...MOVING SOUTH AT 10 TO 15 MPH.
THIS STORM WILL AFFECT AREAS EAST OF SOUTH DIXIE HIGHWAY INCLUDING
KEYS GATE AND HOMESTEAD MIAMI SPEEDWAY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2549 8032 2554 8047 2518 8061 2528 8039
2537 8031
$$
MOLLEDA000
WWUS52 KMFL 241952
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT SUN JUN 24 2007
FLC086-242001-
/O.EXP.KMFL.SV.W.0085.000000T0000Z-070624T1945Z/
MIAMI-DADE FL-
352 PM EDT SUN JUN 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MIAMI-DADE
COUNTY WAS ALLOWED TO EXPIRE AT 345 PM EDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA. THUS THE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2549 8032 2554 8047 2518 8061 2528 8039
2537 8031
$$
70/DDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:48 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 24, 1:48 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 148 PM EDT SUN JUN 24 2007 .DISCUSSION... THE EAST AND WEST COAST SEA BREEZES WERE DEVELOPING EARLY THIS AFTERNOON ALONG BOTH COASTS. SO FAR NO ACTIVITY HAS DEVELOP LET ALONG THE SEA BREEZES...BUT EXPECT FOR A FEW TO DEVELOP THROUGH THE AFTERNOON HOURS. THE STEERING FLOW WAS STILL FROM THE NORTHWEST TO WEST OVER THE CWA EARLY THIS AFTERNOON...DUE TO A MID TO UPPER LEVEL LOW OVER THE WESTERN ATLANTIC WATERS AND A MID TO UPPER LEVEL HIGH WAS OVER THE GULF OF MEXICO. THIS WILL PUSH ANY ACTIVITY THAT DOES DEVELOP BACK TOWARDS THE EAST METRO AREAS OF SOUTH FLORIDA. SO WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE INTERIOR AREAS THIS AFTERNOON ALONG WITH A SLIGHT CHANCE OVER THE EAST COAST AREAS THROUGH EARLY THIS EVENING. THE MID TO UPPER LEVEL LOW WILL SLOWLY DISSIPATE WHILE MOVING SOUTHEAST THROUGH MONDAY ALLOWING FOR THE MID TO UPPER LEVEL HIGH IN THE GULF TO MOVE EAST INTO THE WESTERN ATLANTIC WATERS. THIS WILL ALLOW FOR THE STEERING FLOW TO BECOME EASTERLY OVER THE CWA ON MONDAY. AT THE SAME TIME...A TROPICAL WAVE JUST EAST OF THE WINDWARD ISLANDS WILL MOVE WEST TO NORTHWEST TOWARDS THE BAHAMA ISLANDS. THIS WAVE WILL BRING IN SOME DRY AIR INTO THE AREA FOR MONDAY. SO WILL HAVE ONLY A 10 TO 20 PERCENT CHANCE OF POPS ACROSS THE AREA FOR MONDAY...WITH THE HIGHEST POPS OVER THE INTERIOR AND WEST COAST AREAS. THE TROPICAL WAVE SHOULD MOVE THROUGH THE CWA TUESDAY NIGHT BEFORE MOVING NORTHWEST OF THE AREA ON WEDNESDAY. THIS WILL BRING IN TROPICAL MOISTURE TO SOUTH FLORIDA TUESDAY NIGHT THROUGH WEDNESDAY. SO THE POPS WILL SLOWLY INCREASE FROM ISOLATED COVERAGE ON TUESDAY TO SCATTERED COVERAGE LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .EXTENDED FORECAST... HIGH PRESSURE OVER THE ATLANTIC WATERS WILL THEN TAKE BACK CONTROL OF SOUTH FLORIDAS WEATHER FOR LATE THIS WEEK...BUT THE TROPICAL MOISTURE WILL STILL BE IN PLACE ACROSS THE AREA. SO SCATTERED POPS WILL BE THE RULE FOR LATE THIS WEEK WITH THE HIGHEST POPS OVER THE INTERIOR AND WEST COAST AREAS. THE HIGH WILL THEN WEAKEN A LITTLE BIT NEXT WEEKEND...AS A WEAK COLD FRONT WILL WORK SOUTH INTO THE SOUTHEAST UNITED STATES FROM CANADA. THIS WILL ALLOW FOR THE STEERING FLOW TO BECOME SOUTHERLY OVER THE AREA...AND FOCUS THE BEST CHANCE OF ACTIVITY AROUND THE LAKE OKEECHOBEE AREA THIS WEEKEND. BUT ALL OF THE CWA SHOULD SEE SCATTERED POPS THIS WEEKEND. && .AVIATION... SEA BREEZE PUSHING INLAND AND HAS PASSED ALL BUT KTMB AS OF 18Z. TSRA SLOW TO DEVELOP THIS AFTERNOON BUT STILL EXPECT ISOLD CONVECTION INLAND OF BOTH COASTS...WITH VCTS REFLECTED IN TAFS AT MOST E COAST SITES. ANY CEILINGS SHOULD BE VFR AND OF SHORT DURATION. TSRA ACTIVITY SHOULD WIND DOWN AT OR SHORTLY AFTER 00Z THIS EVENING...WITH LEFT OVER BKN CIRRUS FOR A FEW HOURS THEREAFTER. NO SGFNT FOG/VSBY ISSUES EXPECTED TONIGHT. EASTERLY FLOW SHOULD KICK IN EARLIER IN THE DAY ON MON AS HIGH PRESSURE BEGINS TO BUILD NORTHWARD. && .MARINE... THE WINDS WILL REMAIN EASTERLY THROUGH THE WEEK BEFORE SWINGING TO A SOUTHERLY DIRECTION NEXT WEEKEND. THE SPEEDS WILL REMAIN BELOW 15 KNOTS FOR THIS WEEK...EXCEPT TUESDAY NIGHT WHERE THEY WILL BE 15 TO 20 KNOTS AS THE TROPICAL WAVE MOVES THROUGH THE AREA. THE SEAS WILL REMAIN BELOW 6 FEET THROUGH THE WEEK...EXPECT FOR THE OFF SHORE GULF WATERS WHERE THEY COULD BUILD TO 6 FEET TUESDAY NIGHT INTO WEDNESDAY. && .FIRE WEATHER... THE RELATIVE HUMIDITIES EARLY THIS AFTERNOON HAVE IN THE 40S OVER THE NORTHWEST INTERIOR AREAS...AND 50 TO 60S ELSEWHERE. THE RELATIVE HUMIDITIES COULD GET INTO THE MID TO LOWER 30S FOR ONE OR TWO HOURS LATE THIS AFTERNOON OVER THE NORTHWEST INTERIOR AREAS. SO AT THIS TIME WILL NOT ISSUE ANY RED FLAG WARNING FOR THE NORTHWEST INTERIOR AREAS...BUT WILL CONTINUE TO MONITOR. THE RELATIVE HUMIDITIES SHOULD REMAIN ABOVE CRITICAL VALUES FOR THIS WEEK...AS THE TROPICAL MOISTURE WILL SLOWLY WORK INTO THE AREA AHEAD OF THE TROPICAL WAVE EARLY THIS WEEK...AND REMAIN IN PLACE FOR THE SECOND HALF OF THE WEEK. SO AT THIS TIME...NO PROBLEM WITH THE FIRE WEATHER FOR THIS WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 91 77 90 / 20 10 20 30 FORT LAUDERDALE 78 90 79 89 / 20 10 20 30 MIAMI 77 91 78 90 / 20 10 20 30 NAPLES 73 92 74 92 / 10 20 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...59/RM
Hazardous weather outlook, Jun 24, 10:43 AM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1043 AM EDT SUN JUN 24 2007 FLZ063-066>075-168-172>174-250245- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1043 AM EDT SUN JUN 24 2007 ...ISOLATED LATE AFTERNOON AND EVENING STORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECT THE SOUTHERN PENINSULA LATE THIS AFTERNOON AND INTO THIS EVENING. STORM MOTION WILL BE TO THE EAST, WITH STORMS MOST LIKELY TO AFFECT INTERIOR AND EAST COAST LOCATIONS. DANGEROUS LIGHTNING STRIKES, LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS ARE POSSIBLE WITH THE STORMS. WIND: THERE IS A SLIGHT RISK OF WIND GUSTS AS HIGH AS 50 MPH WITH THE STRONGEST STORMS, MAINLY SOUTH OF A WEST PALM BEACH TO NAPLES LINE. HAIL: THERE IS A SLIGHT RISK OF PEA TO DIME SIZE HAIL WITH THE STRONGEST STORMS, MAINLY SOUTH OF A WEST PALM BEACH TO NAPLES LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FOR THE ENTIRE AREA MONDAY. THUNDERSTORMS INCREASE TUESDAY THROUGH NEXT WEEKEND AS TROPICAL MOISTURE SPREADS ACROSS THE AREA IN ADVANCE OF A WEAK TROPICAL WAVE APPROACHING FROM THE SOUTHEAST. THE MAIN THREATS WITH ANY STORM WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. EASTERLY WINDS WILL ALSO INCREASE TO 15 TO 20 MPH ALONG THE ATLANTIC COAST TUESDAY AS THE TROPICAL WAVE APPROACHES. THIS WILL RESULT IN AN INCREASING THREAT OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND STRONG WIND AND HAIL REPORTS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:48 PM EDT | Marine Weather Statement | MFL | 42 min | |
| Jun 24, 3:39 PM EDT | Marine Weather Statement | MFL | 66 min | |
| Jun 24, 4:15 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 60 min |
| Jun 24, 4:28 PM EDT | Marine Weather Statement | MFL | 62 min | |
| Jun 24, 5:52 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 53 min |
| Jun 24, 6:52 PM EDT | Special Marine Warning | MFL | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.